Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 246, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 7:53 PM CDT for Jackson County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 7:53 PM CDT (00:53 UTC)
- Expired
- Aug 7, 2000, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:26 PM CDT | Thunderstorm Wind 55 E | Lees Summit, MO | The Lees Summit Fire Department estimated wind gusts over 60 mph at Truman East Medical Center. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2405 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 080054 SVRMCI MOC095-080200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 753 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITIES OF...BLUE SPRINGS...BUCKNER...GRAIN VALLEY...GRANDVIEW...INDEPENDENCE...LAKE LOTAWANA...LEE'S SUMMIT... RAYTOWN * UNTIL 900 PM CDT * AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF GRANDVIEW...OR ABOUT OVER SHAWNEE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAYTOWN AT 815 PM CDT INDEPENDENCE AT 825 PM CDT BLUE SPRINGS AT 830 PM CDT GRAIN VALLEY AT 835 PM CDT BUCKNER AT 840 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3910 9459 3885 9459 3886 9415 3915 9413 w
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Local storm report, Aug 7, 5:34 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 4 N DREXEL MO WIND DAMAGE
08/07/00 CASS 4 INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
HAlM RADIO OPERATOR.Local storm report, Aug 7, 5:41 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM CENTERVIEW MO 60 MPH TSTM GUST
08/07/00 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 7, 6:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYO LOCATION....
0613 PM LA MONTE MO 70 MPH TSTM GUST
08/07/00 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 7, 6:17 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY@ LOCATION....
0600 PM (SZL)WHITEMAN AFB MO 66 MPH TSTM GUST
08/07/00 JOHNSONLocal storm report, Aug 7, 6:24 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 5 W SEDALIA MO 75 MPH TSTM GUST
08/07/00 PETTIS AND TREES DOWN.
REPORTED BY EMERGENCY
MANA(GEMENT.Local storm report, Aug 7, 7:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM OTTERVILLE MO 60 MPH TSTM GUST
08/07/00 COOPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM BOONVILLE MO 1 INCH HAIL
08/07/00 COOPER AND WIND GUSTS TO 42
MPH MEASURED. REPORTED
BY LAW ENFORCEMENT
OF#FICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 58 min |
| Aug 7, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 62 min |
| Aug 7, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 40 min |
| Aug 7, 10:23 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 67 min |
| Aug 8, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 46 min |
| Aug 8, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.